From Leyte, Philippines:
I have a friend, 20 years old, who injected too much insulin and has been in a coma for about one month now. Can you tell me what are the chances that she would be able to completely recover and how long would it take? She developed diabetes when she was 12 years old. What could be the effect on her brain?
I am sorry to hear about your friend's tragedy. Without knowing the details it would be difficult to give you a prognosis. The development of a month-long coma from injecting too much insulin is extremely rare unless extremely high doses are intentionally injected, the person suffered head injury during loss of consciousness with low blood sugar, or the person also ingested another toxic agent. Anyone who has been comatose for a month has an extremely guarded prognosis, but patients have been known to wake up after over a month of being comatose from other causes.
Original posting 15 Mar 1998
Posted to Hypoglycemia
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:08:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.